Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

On invega sustenna injection for schizophrenia. When will my periods return after stopping the pill?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Hi, I'm on invega sustenna injection for schizophrenia and want to know how long it will take to get my period back if I stop the injection. Also, I have been on unprescribed chlomid tablets and I have unprescribed cabergoline tablets but I haven't taken them yet. I have galactorrhea-amenorrea from the injection. My prolactin levels are high and I haven't had a period since before I was pregnant with my son who is now 16 months old.
Posted Fri, 19 Apr 2013 in Schizophrenia
Answered by Dr. Sundar Gnanavel 27 minutes later
Thanks for your query. I understand your concern with the psychotropic drug induced menstrual irregularity. Invega is a depot antipsychotic that can alter prolactin levels to result in galactorrhoea and amenorrhoea. It would take atleast 8 weeks to the drug to be washed off and your menstrual cycles to regulate after stopping the drug. You can discuss with your psychiatrist to shift to aripiprazole or quetiapine that are drugs that do not alter the hormonal profile. I would not recommend continuing cabergoline or clomiphene citrate by yourself without a physician s opinion
Wish you good health.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor